Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    TIA/Stroke Symptom or the "New Normal"
    avatar
    CitizenR posted:
    My dad suffered a stroke August. Fortunately, he's had no appreciable deficits. He has, however, had a lot of tingling in his right side. There doesn't appear to any rhyme or reason to when these episodes may occur or how long they may last. Also it could affect just his foot, or work it's way up to, most recently his cheek. He's not had any difficult speaking, headaches, or problems with his face. Usually if he takes an aspirin and lies down, it will subside. He's been placed on a blood pressure medicine, Lipitor, and Plavix with a low dose aspirin. His blood sugar is elevated but his doctor has stopped short of diagnosing him as a type II diabetic. He's gone as long as three weeks without an episode, or once, two in one day. Are these episodes TIAs or could this be a lingering effect of the stroke? A side effect of the medicines? Thoughts? Thanks in advance.
    Reply
     
    avatar
    itmatsb responded:
    Since no one else has responded, not being a doctor my guess is that the tingling is not a TIA, but if it bothers him then he should see a neurologist to diagnose and possibly treat it. Good luck.
     
    avatar
    CitizenR replied to itmatsb's response:
    Thank you for your response, itmatsb. He's seeing an neurologist but she's not figured out the cause. I agree with you, as frequent as the episodes are, I don't think they're TIAs (the neurologist has said that as well). Presently, she's leaning toward a form of seizure. We're awaiting the results of some additional tests, so hopefully we'll know something soon. Thanks, again.
     
    avatar
    itmatsb replied to CitizenR's response:
    Thanks for responding. Hope that the neurologist can figure it out.
     
    avatar
    Watarimono responded:
    Sounds as though it's possibly seizure mediated. I'm not physician of course, but I have read a number of case studies showing the glial cell action post-stroke, in addition to the initial trauma can cause permanent or temporary epilepsy-like symptoms.

    Best of luck to your father. After a stroke, the last thing a person needs is a constant symptom resembling one. Too much anxiety.
     
    avatar
    CitizenR replied to Watarimono's response:
    Thank you for your reply, Watarimono. Personally, I think it's either a form of nerve damage (peripheral neuropathy, maybe?) or a form of seizure. The most frustrating thing is, by far, not knowing. I know both my parents would feel a lot better having an idea of what it is. I've noticed, however, these episodes seem to have almost taken on a pattern. While they are still somewhat random, its as if they are about 3 days or so apart. Initially, they were very short in duration, lasting at most an hour. Now, they have been as long as three hours.

    Thank you again for your reply and your kind words.


    Helpful Tips

    Any Exercise is Good!Expert
    A recent study looked at exercise in people with Parkinson's Disease, http://www.medscape.com/viewarticle/740854 but I think the results ... More
    Was this Helpful?
    4 of 8 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.